Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 1, 2007, 3:31 AM CDT for Bates County, Cass County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 3:31 AM CDT (08:31 UTC)
- Expired
- Jun 1, 2007, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 32 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 010834 FFWEAX MOC013-037-011200- /X.NEW.KEAX.FF.W.0015.070601T0831Z-070601T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 AM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... BATES COUNTY IN WEST CENTRAL MISSOURI CASS COUNTY IN WEST CENTRAL MISSOURI * UNTIL 700 AM CDT * AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES SHOW AN INCH AND A HALF OF RAIN IN AN HOUR HAS ALREADY FALLEN TO THE SOUTHWEST OF HARRISONVILLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... ADRIAN...BUTLER...GARDEN CITY...HARRISONVILLE...PECULIAR...PLEASANT HILL...RAYMORE...ARCHIE...EAST LYNNE AND FREEMAN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PLEASANT HILL. LAT...LON 3881 9460 3881 9414 3814 9407 3813 9459 $$ PC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:15 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 1, 12:15 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT FRI JUN 1 2007
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
COMPLEX FORECAST THROUGH THE NEXT 48 TO 60 HRS AS SLOW MOVING
NORTHERN PLAINS UPPER LOW TRANSITIONS EASTWARD. STRONG TO SEVERE
THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE HIGH PLAINS THIS
AFTERNOON AND EVENING WITH INITIAL DEVELOPMENT ALREADY ONGOING ACROSS
NORTHWESTERN KS/SW NEBRASKA. THIS ACTIVITY IS EXPECTED TO CONGEAL
INTO ONE OR MORE THUNDERSTORM CLUSTERS/MCS OVERNIGHT ACROSS CENTRAL
KS/NE. THIS WILL LIKELY BE SUSTAINED BY 50-60KT H5 FLOW ATOP
STRENGTHENING 40-50KT LLJ FOCUSING ACROSS THE CENTRAL PLAINS. LLJ
PROGGED TO VEER OVERNIGHT AND BECOME MORE FOCUSED ACROSS CENTRAL TO
EASTERN KANSAS AND INTO NORTHERN OKLAHOMA TOWARD THE MORNING HOURS
ALLOWING ISENTROPIC ASCENT TO INCREASE ACROSS EASTERN KANSAS AND INTO
WESTERN MISSOURI...MOST NOTICEABLE ALONG 300K SFC. THIS WILL PROVIDE
SUFFICIENT LIFT FOR ACTIVITY TO DEVELOP/SPREAD EASTWARD INTO THE FORECAST
AREA DURING THE MORNING HOURS. CURRENTLY SUSPECT AS TO AMOUNT OF
OVERNIGHT MCS THAT WILL MAKE IT INTO THE FORECAST AREA GIVEN POSITION
OF LLJ AXIS AND THETA E TONGUE. IN ADDITION...GIVEN DEEP LAYER SHEAR AND
AMOUNT OF INSTABILITY EXPECTED...ONLY AN ISOLATED HAIL/DAMAGING WIND
THREAT WOULD BE EXPECTED WITH ANY OF THE STRONGER ACTIVITY THAT WOULD
MAKE IT INTO THE AREA.
ATTENTION THEN TURNS TO CONVECTIVE POTENTIAL TOMORROW AFTERNOON AND
EVENING AS COLD FRONT PUSHES EASTWARD INTO EASTERN NE/KS AND WARM
FRONT LIFTS INTO IA PLACING THE FORECAST AREA IN THE WARM SECTOR.
CURRENT INDICTATIONS SUGGEST A LULL IN THE ACTIVITY BETWEEN DECAYING
MORNING MCS AND EXPECTED ADDITIONAL AFTERNOON DEVELOPMENT.
ATTM...EXTENT OF SVR POTENTIAL WILL DEPEND ON AMOUNT OF DAYTIME
HEATING AND SUBSEQUENT INSTABILITY REALIZED IN THE WAKE OF MORNING
CONVECTIVE DEBRIS. COLD FRONT SHOULD BE THE FOCUS FOR AFTERNOON
INITIATION MAINLY ACROSS EASTERN NE/KS. FAVORABLE SPEED SHEAR WILL BE
IN PLACE FOR STORM ORGANIZATION AS 30-40KT H5 FLOW OVERSPREADS
EASTERN KS/WESTERN MISSOURI DURING THE EVENING HOURS. DIRECTIONAL
SHEAR IS SOMEWHAT LACKING AS LLJ REMAINS VEERED ALTHOUGH SFC FLOW CONTINUES
WITH A SOUTHERLY COMPONENT. IN ADDITION...MORE BACKED WINDS IN THE
H5-H25 LAYER WOULD LEND TO NORTHERLY ANVIL LEVEL BLOW OFF AND
SUBSEQUENT CELL SEEDING GIVEN STORM MOTIONS. ALSO WITH VEERED LLJ AND
FAIRLY WEAK SFC FLOW LIKELY LIMITING EXTENT OF LOW LEVEL
HODOGRAPHS...SUBSEQUENT TORNADIC THREAT WILL REMAIN LIMITED.
HOWEVER...IF SUFFICIENT INSTABILITY IS REALIZED AND DISCRETE STORM
MODES INITIATE...AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY
WITH ANY DEVIANT STORM MOTION. OTHERWISE...CURRENT INDICATIONS ARE
THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SVR THREATS. IN
ADDITION...GIVEN INCREASING LL MOISTURE AND PWS REACHING 1 TO 1.5
INCHES ACROSS THE AREA...A HEAVY RAIN POTENTIAL/FLASH FLOODING THREAT
WILL EXIST. WILL THEREFORE RAISE A FLASH FLOOD WATCH FROM 12Z FRI
THROUGH 12Z SAT FOR THE NORTHWESTERN 2/3RD OF COUNTIES. THIS SEEMS
JUSTIFIED BASED ON LATEST FFG OF LESS THAN AN INCH IN MANY AREAS AND
18Z HPC QPG GUIDANCE OF 1-1.5 INCHES WITH HIGHER ISOLATED AMOUNTS
POSSIBLE.
FRONT MAKES SLOW PROGRESS ACROSS THE REMAINDER OF THE CWA DURING THE
DAY SATURDAY AND SHOULD PUSH OUT OF THE AREA SAT NIGHT. HAVE
THEREFORE TRENDED POPS DOWN THROUGH THE DAY SAT AS LLJ FOCUSED
FURTHER EAST AND UPPER TROUGH AXIS SHIFTS INTO THE UPPER MIDWEST.
DEROCHE
EXTENDED (SUNDAY TO THURSDAY)...
MAIN CONCERNS IN THE MEDIUM RANGE PORTIONS OF THE FORECAST DEAL WITH
LINGERING PRECIP CHANCES AS WELL AS TEMPERATURES DURING NEXT WEEK.
FOR SUNDAY AND MONDAY...PESKY UPR-LOW WILL CONTINUE TO SLOWLY WOBBLE
EASTWARD. CAA WRAPPING AROUND THE BACKSIDE OF THE UPR LOW COMBINED
WITH THE DIURNAL HEATING OF THE DAY WILL LEAD TO A SLIGHT CHANCE FOR
SHOWERS ACROSS MAINLY THE NORTHEAST THIRD OF THE CWA DURING THE DAY
ON SUNDAY. TEMPERATURES COULD BE A LITTLE TRICKY SUNDAY AND
MONDAY...IF UPR LOW DRIFTS SLIGHTLY FURTHER SOUTH...THERE COULD BE
ENOUGH STRATO-CU DEVELOPMENT TO HAMPER TEMPERATURES. AS A RESULT...LATER
SHIFTS MAY NEED TO LOWER TEMPS ESPECIALLY IN THE NORTHEAST CORNER OF
THE CWA.
BY MONDAY AFTERNOON MID-LVL RIDGING WILL BECOME BETTER ESTABLISHED
ACROSS THE CENTRAL CONUS. THIS SHOULD ALLOW FOR DRY WEATHER TO
PREVAIL THROUGH WEDNESDAY...WITH TEMPERATURES MODERATING INTO THE
LOWER 80S. MED RANGE MODELS BEGIN TO DIFFER BY WED AS STRONG UPR-LVL
WAVE PUSHES INTO THE PAC NW. THE ECMWF IS MUCH STRONGER AND FURTHER
SOUTH WITH THIS WAVE...WHILE THE GFS MAINTAINS A MORE PROGRESSIVE
FEATURE NEAR THE CANADIAN BORDER. REGARDLESS...APPEARS THE NEXT
SIGNIFICANT CHANCE FOR PRECIP WILL ARRIVE SOMEWHERE IN THE MID-LATE
WEEK TIMEFRAME. AS FAR AS TEMPERATURES ARE CONCERNED...BOTH THE
GFS/ECMWF ADVERTISE 85H TEMPS APPROACHING 18-20 DEGREES C BY
WEDNESDAY AND THURSDAY AS LEE TROUGHING COMMENCES. THIS WOULD PUSH
READINGS INTO SUMMERLIKE TERRITORY...WITH THE MID-UPR 80S
PREVAILING.
DUX
&&
.AVIATION...
THE SQUALL LINE IN EASTERN KANSAS IS EXPECTED TO WEAKEN AS IT
APPROACHES WESTERN MISSOURI DUE TO WEAK SHEAR AND WEAK ELEVATED
INSTABILITY. NEVERTHELESS...SHOWERS AND THUNDERSTORMS WILL AFFECT
THE KANSAS CITY METRO AREA AFT 09Z AND CONTINUE UNTIL ABOUT 15Z.
SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP LATE THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. OTHERWISE...CONDITIONS WILL
MAINLY BE VFR EXCEPT LOCALLY MVFR/IFR DURING CONVECTIVE ACTIVITY.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 AM SATURDAY FOR MOZ001-
MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ020-MOZ021-MOZ022-MOZ023-MOZ028-MOZ029-
MOZ030-MOZ031-MOZ037-MOZ038.
KS...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 AM SATURDAY FOR KSZ025-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, May 31, 3:48 PM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 348 PM CDT THU MAY 31 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 348 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SEVERAL THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS WESTERN KANSAS AND CENTRAL NEBRASKA. THIS ACTIVITY MAY REACH EASTERN KANSAS AND EXTREME WESTERN MISSOURI BY DAYBREAK. ALTHOUGH THE STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LIKELY BE ONGOING FRIDAY MORNING. ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAIN IS POSSIBLE WITH THE POTENTIAL FOR FLASH FLOODING FOR MUCH OF THE OUTLOOK AREA. A CONDITIONAL THREAT FOR ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT WILL EXIST ACROSS THE OUTLOOK AREA FRIDAY AFTERNOON AND EVENING. THIS SCENARIO WILL DEPEND ON WHETHER THE ATMOSPHERE CAN SUFFICIENTLY DESTABILIZE IN THE WAKE OF THE MORNING THUNDERSTORMS. IF THE ATMOSPHERE CAN DESTABILIZE SUFFICIENTLY...SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A WARM FRONT LIFTS ACROSS EASTERN KANSAS AND MISSOURI. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...SUFFICIENT SHEAR MAY LEAD TO THE DEVELOPMENT OF ISOLATED TORNADOES. THE THREAT OF HEAVY RAIN WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY...ALONG WITH ANY REPORTS OF SIGNIFICANT RAINFALL. DB
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.